I too take lisinopril and I hate it. I have all the symptoms/side-effects and that drives me crazy. I loose weight then gain weight. My weight loss is slow due to constipation. I find that when I miss taking lisinopril my symptoms goes away, I feel better and my weight loss is very successful, but when I start taking it again things go back in the other direction.
Working with doctor to see what else I may be able to take, but most doctors are hooked on this drug and believe that the side effects are worth it. I disagree because my bp is always in the 200/100 range
Pounds lost: 87.0
Fitness Minutes: (44,432) Posts: 21,742 11/7/13 3:22 P
I'm sorry to hear about your experience. I was on this med until a couple weeks ago. My BP was almost too low and I am now off the med. Between losing nearly 50 lbs overall, eating better (not always great) and regular exercise, all my numbers are good. I go in Saturday to see what my BP is without the med for three weeks.
current weight: 133.5
Fitness Minutes: (140,721) Posts: 8,638 11/7/13 2:15 P
I especially like to hear of people using their pharmacists as resources for info. Excellent idea.
"The world is one country and mankind its citizens" one of the many truths spoken by Baha'u'llah and "Love is the light that guideth in darkness, the living link that uniteth God with man, that assureth the progress of every illumined soul."
I thought it would be nice to clarify a few things in my blog. Over the three years I took Lisinopril, I visited my doctors several times complaining of the symptoms I described and they were always quick to point to something else as the cause of my issues. Looking up more information on the drug, some of the side effects I experienced were found in less than two percent of patients (for example, the rapid heart rate).
Over the past three years, I have also found that I seem to get some of the rarer side-effects of the medications I take for other issues. I have a list of about 15 drugs that I cannot take because of my inability to tolerate the medication. Usually, my intolerance stems from relatively rarer side effects that occur in less then about 5% of patients.
Most people take prescribed drugs and are able to tolerate them well with little to no side effects. It is different for everyone. The issue is, one cannot usually tell how a medication will affect them until they have actually taken it for some period of time. Being as sensitive to medications as I am, there is usually a lot of trial and error involved in finding something that is right for me.
I just thought I would share my story in the hope that it may help someone else feel better.
I was taking that med for my blood pressure, and had a low grade, constant annoying cough. thought it was allergies, until I mentioned it to friends. Its a side effect, and my doctor switched me over to another treatment.
Don't take anything for granted. Always ask your doctor or ask the pharmacist.
September Minutes: 708
Fitness Minutes: (44,432) Posts: 21,742 11/6/13 10:35 P
I just joined the high blood pressure team, but have been using Sparkpeople for a little under a month. I was asked by someone on this team to link to my blog about my side effects with Lisinopril (Prinivil). Here it is:
If you are going through some things that seem to be inexplicable, like sudden onset fatigue, insomnia, an unusually high resting heart rate, or severe mood swings, this seemingly innocuous medication might be the culprit.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.